Alert archive / Florida / Flash Flood Warnings in 1999

Flash Flood Warning 15, NWS Mobile, AL

May 7, 1999Okaloosa County, Florida

NWS Mobile, AL issued this flash flood warning at May 7, 1999, 2:14 AM CDT for Okaloosa County, Florida. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 1999, 2:14 AM CDT (07:14 UTC)
Expired
May 7, 1999, 3:15 AM CDT
In force
61 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Okaloosa County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.2 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 1999-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1740 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 1999-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1740 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMOB 070716
FFWMOB
FLC091-070815-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MOBILE AL
214 AM CDT FRI MAY 7 1999

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN OKALOOSA COUNTY IN NORTHWESTERN FLORIDA

* UNTIL 315 AM CDT

* AT 205 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR AT MOBILE
  INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN NORTHERN OKALOOSA
  COUNTY...MOVING SLOWLY N4ORTHEAST.

* THIS WILL CAUSE WIDESPREAD FLOODING OF SMALL STREAMS AND POOR
  DRAINAGE AREAS IN THE NORTHERN OKALOOSA COUNTY.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD!

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this flash flood warning went out at May 6, 2:22 PM CDT, 11 hours 52 minutes earlier.

Area forecast discussion, May 6, 2:22 PM CDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
222 PM CDT THU MAY 6 1999

UPPER AIR ANALYSIS SHOWS LARGE TROF POSITIONED OVER CENTRAL CONUS
WITH SERIES OF UPPER DISTURBANCES ROTATING THROUGH BASE OF TROF.
FIRST ONE SLOWLY EXITING REGION WITH LINGERING STORMS OVER E
CENTRAL WARNING AREA. SOME OF THESE HAVE DROPPED VERY HEAVY RAINS
OVER THE PAST FEW HOURS WITH REPORTS OF WATER OVER ROADS IN
COVINGTON COUNTY. NEXT DISTURBANCE...AS PER WATER VAPOR ANIMATIONS...
HAS A WELL DEFINED CIRCULATION DROPPING ESE ACROSS THE RED RIVER
VALLEY OF N TX/S OK. CONDITIONS OUT THE DOOR AND ACROSS EASTERN
FORECAST AREA ARE QUITE MUGGY AND TROPICAL AHEAD OF A FRONTAL
BOUNDARY WHICH IS SLOWING ITS EASTWARD MOVEMENT OVER CENTRAL MS. THE
MID LEVEL DISTURBANCE COMING OUT OF THE SOUTHERN PLAINS...INTERACTING
WITH STALLING FRONT MAKES FOR A CHANCE OF SEEING REDEVELOPMENT OF
CONVECTIVE ACTIVITY OVERNIGHT. BEST INSTABILITY/COOLING ALOFT WILL
RIDE ACROSS N MS/N AL WITH FORECAST AREA CATCHING THE SRN END.
ALTHOUGH IN A WEAKENED STATE...SURFACE FRONT KEEPS ITS IDENTITY ALONG
THE COASTAL STATES NEXT COUPLE DAYS. WITH THIS IN MIND...COULD GET
SOME WIDELY SCATTERED DEVELOPMENT LATTER PERIODS...ESPECIALLY DURING
AFTERNOONS WHEN AIRMASS WARMS AIDING DESTABILIZATION OF LOCAL
ENVIRONMENT. WITH DEWPOINTS ALONG COASTAL SECTIONS IN LOWER
70S WILL OPT TO GO ABOVE GUIDANCE. HOWEVER...MUST TAKE INTO ACCOUNT
COOLING FROM ANY RAINFALL ACTIVITY OVER FORECAST SITES. WILL ALSO
NEED TO WATCH FOR FOG DEVELOPMENT AS WELL...IN THOSE AREAS WHERE
WINDS LIGHTEN UP AND THERE ARE BREAKS IN CLOUDS.

OVER THE COASTAL WATERS WILL MAINTAIN COASTAL FLOOD WARNING THROUGH
5 PM CDT AS TIDES ARE JUST OVER A FOOT ABOVE NORMAL AND WE
APPROACH ASTRONOMICAL HIGH TIDES.

MOB 66/85/64/86 3212  PNS 70/82/67/86 3212
DTS 71/81/67/81 3212  GZH 64/82/60/86 5212 10

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 11:21 PM CDTSevere Thunderstorm WarningMOBOkaloosa69 min
May 7, 12:04 AM CDTFlash Flood WarningMOBOkaloosa2 hr
May 7, 12:30 AM CDTSevere Thunderstorm WarningMOBOkaloosa75 min
May 7, 1:50 AM CDTSevere Thunderstorm WarningMOBOkaloosa70 min
May 7, 3:02 AM CDTSevere Thunderstorm WarningMOBOkaloosa88 min
May 7, 3:14 AM CDTFlash Flood WarningMOBOkaloosa2 hr

Nearby

Flash Flood Warnings in Florida, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.